Alert archive / Nevada / Wind Advisories in 2009

Wind Advisory 8, NWS Elko, NV

March 28, 20095 counties in Nevada

NWS Elko, NV issued this wind advisory at Mar 28, 2009, 2:39 PM PDT for 5 counties in Nevada. It took effect at Mar 29, 2009, 5:00 AM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2009, 2:39 PM PDT (21:39 UTC)
In effect from
Mar 29, 2009, 5:00 AM PDT
Expired
Mar 29, 2009, 8:00 PM PDT
In force
15 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2009-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2009-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2460 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 282139
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
239 PM PDT SAT MAR 28 2009


NVZ030-031-036-291100-
/O.NEW.KLKN.WI.Y.0008.090329T1200Z-090330T0000Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT...
WILDHORSE...OWYHEE...BATTLE MOUNTAIN
239 PM PDT SAT MAR 28 2009

...WIND ADVISORY IN EFFECT FROM 5 AM TO 5 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 5 AM TO 5 PM PDT SUNDAY. 

A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION BRINGING STRONG
GUSTY WINDS. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO
50 MPH ARE EXPECTED BEHIND THE FRONT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.
&&

$$

NVZ032>034-291100-
/O.NEW.KLKN.WI.Y.0008.090329T1400Z-090330T0000Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS...
WEST WENDOVER...LEE...RUBY LAKE
239 PM PDT SAT MAR 28 2009

...WIND ADVISORY IN EFFECT FROM 7 AM TO 5 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 7 AM TO 5 PM PDT SUNDAY. 

A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION BRINGING STRONG
GUSTY WINDS. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO
50 MPH ARE EXPECTED BEHIND THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.
&&

$$

NVZ035-037-291100-
/O.NEW.KLKN.WI.Y.0008.090329T1600Z-090330T0000Z/
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...AUSTIN...EUREKA...
DIAMOND VALLEY
239 PM PDT SAT MAR 28 2009

...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 9 AM TO 5 PM PDT SUNDAY. 

A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION BRINGING STRONG
GUSTY WINDS. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO
50 MPH ARE EXPECTED BEHIND THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.
&&

$$

NVZ013-291100-
/O.NEW.KLKN.WI.Y.0008.090329T1700Z-090330T0300Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
239 PM PDT SAT MAR 28 2009

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM TO 8 PM PDT SUNDAY. 

A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION BRINGING STRONG
GUSTY WINDS. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH
ARE EXPECTED BEHIND THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.
&&

$$
4 follow-up statements
000 
WWUS75 KLKN 290953
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
253 AM PDT SUN MAR 29 2009

NVZ030-031-036-300000-
/O.CON.KLKN.WI.Y.0008.090329T1200Z-090330T0000Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT...
WILDHORSE...OWYHEE...BATTLE MOUNTAIN
253 AM PDT SUN MAR 29 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. 

A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION EARLY THIS
MORNING BRINGING STRONG GUSTY WINDS. NORTHWEST WINDS OF 25 TO 35
MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED BEHIND THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. 
&&

$$

NVZ032>034-300000-
/O.CON.KLKN.WI.Y.0008.090329T1400Z-090330T0000Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS...
WEST WENDOVER...LEE...RUBY LAKE
253 AM PDT SUN MAR 29 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM
PDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM
PDT THIS AFTERNOON. 

A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION EARLY THIS
MORNING BRINGING STRONG GUSTY WINDS. NORTHWEST WINDS OF 25 TO 35
MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED BEHIND THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. 
&&

$$

NVZ035-037-300000-
/O.CON.KLKN.WI.Y.0008.090329T1600Z-090330T0000Z/
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...AUSTIN...EUREKA...
DIAMOND VALLEY
253 AM PDT SUN MAR 29 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM
PDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM
PDT THIS AFTERNOON. 

A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION THIS MORNING 
BRINGING STRONG GUSTY WINDS. NORTHWEST WINDS OF 25 TO 35 MPH WITH
GUSTS OF 45 TO 50 MPH ARE EXPECTED BEHIND THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. 
&&

$$

NVZ013-300000-
/O.CON.KLKN.WI.Y.0008.090329T1700Z-090330T0300Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
253 AM PDT SUN MAR 29 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
PDT THIS EVENING. 

A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION TODAY BRINGING
STRONG GUSTY WINDS. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO
55 MPH ARE EXPECTED BEHIND THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. 
&&

$$

JM
000 
WWUS75 KLKN 292200
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
300 PM PDT SUN MAR 29 2009

NVZ032-034-292300-
/O.CAN.KLKN.WI.Y.0008.000000T0000Z-090330T0000Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS...
LEE...RUBY LAKE
300 PM PDT SUN MAR 29 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED BELOW ADVISORY LEVELS THIS
AFTERNOON...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. BREEZY
CONDITIONS WILL CONTINUE THROUGH EARLY EVENING WITH NORTHWEST WINDS OF
15 TO 25 MPH WITH GUSTS TO 35 MPH.

$$

NVZ033-300300-
/O.EXT.KLKN.WI.Y.0008.000000T0000Z-090330T0300Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
300 PM PDT SUN MAR 29 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL
CONTINUE UNTIL 8 PM PDT THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. 
&&

$$

NVZ030-031-036-300000-
/O.CON.KLKN.WI.Y.0008.000000T0000Z-090330T0000Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT...
WILDHORSE...OWYHEE...BATTLE MOUNTAIN
300 PM PDT SUN MAR 29 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. 

NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL
CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. 
&&

$$

NVZ035-037-300000-
/O.CON.KLKN.WI.Y.0008.000000T0000Z-090330T0000Z/
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...AUSTIN...EUREKA...
DIAMOND VALLEY
300 PM PDT SUN MAR 29 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
THROUGH THE REMAINDER OF THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. 
&&

$$

NVZ013-300300-
/O.CON.KLKN.WI.Y.0008.000000T0000Z-090330T0300Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
300 PM PDT SUN MAR 29 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL CONTINUE
UNTIL 8PM THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. 
&&

$$
000 
WWUS75 KLKN 292345
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
445 PM PDT SUN MAR 29 2009

NVZ030-031-035>037-300045-
/O.CAN.KLKN.WI.Y.0008.000000T0000Z-090330T0000Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT...
WILDHORSE...OWYHEE...ELY...RUTH...MCGILL...BATTLE MOUNTAIN...
AUSTIN...EUREKA...DIAMOND VALLEY
445 PM PDT SUN MAR 29 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED BELOW ADVISORY LEVELS THIS AFTERNOON...THEREFORE
THE WIND ADVISORY HAS BEEN CANCELLED. BREEZY CONDITIONS WILL
CONTINUE THROUGH EARLY EVENING WITH NORTHWEST WINDS OF 15 TO 25
MPH WITH GUSTS TO 35 MPH.

$$

NVZ033-300300-
/O.CON.KLKN.WI.Y.0008.000000T0000Z-090330T0300Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
445 PM PDT SUN MAR 29 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL
CONTINUE UNTIL 8 PM PDT THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. 
&&

$$

NVZ013-300300-
/O.CON.KLKN.WI.Y.0008.000000T0000Z-090330T0300Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
445 PM PDT SUN MAR 29 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL
CONTINUE UNTIL 8PM THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. 
&&

$$

JH
000 
WWUS75 KLKN 300250
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
750 PM PDT SUN MAR 29 2009

NVZ033-300400-
/O.EXP.KLKN.WI.Y.0008.000000T0000Z-090330T0300Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
750 PM PDT SUN MAR 29 2009

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS THIS EVENING.
THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

NVZ013-300400-
/O.EXP.KLKN.WI.Y.0008.000000T0000Z-090330T0300Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
750 PM PDT SUN MAR 29 2009

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS THIS EVENING.
THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

JM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 28, 2:40 AM PDT, 11 hours 59 minutes earlier.

Area forecast discussion, Mar 28, 2:40 AM PDT, 11 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
240 AM PDT SAT MAR 28 2009

.SYNOPSIS...A WARM DAY EXPECTED TODAY AHEAD OF A STRONG COLD FRONT
APPROACHING FROM THE NORTHWEST. THIS FRONT WILL MOVE THROUGH THE
REGION LATE TONIGHT AND SUNDAY BRINGING BELOW NORMAL
TEMPERATURES...GUSTY WINDS AND A CHANCE FOR SNOW TO NORTHEASTERN
NEVADA. SNOW ACCUMULATIONS WILL BE LIGHT WITH THIS SYSTEM. ANOTHER
COLD FRONT IS EXPECTED FOR MIDWEEK WITH ANOTHER CHANCE FOR SOME
LIGHT SNOW.

&&

.SHORT TERM...TODAY THROUGH MONDAY. VERY GOOD AGREEMENT AMONG
MODELS. EXPECT TODAY TO BE WARMEST DAY OF THE NEXT FEW WITH HIGHS
MAINLY IN THE 60S WITH A FEW 70S POSSIBLE SOUTH AND FAR WEST.
WESTERLY WINDS WILL BE INCREASING DURING THE AFTERNOON AHEAD OF A
STRONG COLD FRONT APPROACHING FROM THE NW. COLD FRONT WILL BE
AROUND THE I-80 CORRIDOR BY 12Z SUN WITH SNOW SHOWERS MOVING IN
BEHIND IT. RAISED POPS TO LIKELY NEAR THE ID BORDER IN ELKO COUNTY
AND COULD SEE 1-3 INCHES IN THIS AREA...OTHERWISE MOISTURE WILL BE
LACKING WITH THIS SYSTEM AND MOST VALLEY LOCATIONS NORTH OF
HIGHWAY 50 WILL SEE LESS THAN AN INCH. GUSTY NORTHWEST WINDS ARE
EXPECTED BEHIND THE COLD FRONT SUN WITH ADVISORIES LIKELY TO BE
NECESSARY FOR NORTHERN NYE AND EXTREME EASTERN ELKO COUNTIES.
TEMPERATURES TOMORROW WILL STRUGGLE TO GET OUT OF THE 30S FAR
NORTH AND MAINLY 40S SOUTH WITH JUST A FEW 50S POSSIBLE AHEAD OF
THE FRONT IN NORTHERN NYE COUNTY.

HIGH PRESSURE WILL BE SETTLING IN SUN NIGHT WITH WINDS DECREASING
AND SKIES CLEARING. EXPECT TO HAVE LOW TEMPERATURES FALLING INTO
THE TEENS IN MANY LOCATIONS. NNWLY FLOW WILL CONTINUE ACROSS THE
AREA THROUGH THE DAY MONDAY KEEPING HIGH TEMPERATURES BELOW NORMAL
WITH UPPER 30S AND 40S COMMON ACROSS THE CWA.

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY. MODELS START OUT THE LONG
TERM PERIOD IN GOOD AGREEMENT AND THEN DIVERGE FROM WEDNESDAY
THROUGH THE END OF NEXT WEEK. OVERALL...STRONG NW FLOW ALOFT TO
REMAIN OVER THE REGION MONDAY NIGHT THROUGH WEDNESDAY BEFORE WE SEE
SOME PATTERN RETROGRESSION LATE IN THE WEEK WITH TROUGHINESS
RETURNING TO THE WEST COAST. JUST HOW MUCH IS YET TO BE SEEN AS
ECMWF SHOWS A DEEPER TROUGH ALONG THE WEST COAST BY FRIDAY COMPARED
TO THE GFS. 00Z GFS SHOWS A FAIRLY POTENT SHORTWAVE CLIPPING NE NV
TUESDAY NIGHT/WEDNESDAY MORNING WITH H7 TEMPS FALLING TO AROUND
-15C. 00Z ECMWF NOWHERE NEAR AS COLD WITH H7 TEMPS ONLY SHOWN TO BE
AROUND -6C. 00Z OPERATIONAL GFS SOLUTION IS SUPPORTED WELL BY THE
CANADIAN...DGEX...AND THE GFS ENSEMBLE MEAN. HOWEVER...00Z ECMWF
ENSEMBLE MEAN FAVORS THE MILDER SOLUTION OF ITS OPERATIONAL RUN.
GIVEN THIS SPLIT IN THE MODELS...DECIDED TO LEAN MORE TOWARD THE GFS
SOLUTION BUT NOT COOL THINGS DOWN QUITE AS MUCH AS IT WOULD SUGGEST.
PRECIP THROUGH THE LONG TERM PERIOD WILL MAINLY BE RESTRICTED TO NE
NV AND WILL ONLY BE ISOLATED AT BEST. DAYTIME TEMPS WILL WARM FROM
MONDAY INTO TUESDAY ONLY TO DIP BACK DOWN AGAIN ON WEDNESDAY AS THE
STRONG SHORTWAVE CLIPS THE REGION. DAYTIME TEMPS SHOULD REBOUND ONCE
AGAIN ON THURSDAY BEFORE POSSIBLY TANKING AGAIN ON FRIDAY AS A
TROUGH MAY DEVELOP OVER THE WEST COAST.

&&

.AVIATION...VFR CONDITIONS TO PREVAIL THROUGH SATURDAY NIGHT.
HOWEVER...A COLD FRONT WILL BE APPROACHING NORTHERN NV LATE TONIGHT
WHICH WILL BEGIN TO INCREASE WINDS AFTER MIDNIGHT. EXPECT SOUTHWEST
WINDS TO INCREASE INTO THE 10-20 MPH RANGE BETWEEN 06Z-12Z
TONIGHT...ESPECIALLY AT KWMC AND KEKO.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

86/99/99
Hazardous weather outlook, Mar 28, 4:00 AM PDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
400 AM PDT SAT MAR 28 2009

NVZ013-030>037-291100-
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
400 AM PDT SAT MAR 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH
CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH
CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL MOVE THROUGH NORTHERN NEVADA TONIGHT AND BRING
SOME LIGHT SNOW SHOWERS TO AREAS ALONG AND NORTH OF I-80. AN INCH
OR TWO OF SNOW IS POSSIBLE NEAR THE IDAHO BORDER WITH LESSER
AMOUNTS FURTHER SOUTH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE COLD FRONT WILL CONTINUE MOVING THROUGH THE GREAT BASIN ON
SUNDAY BRINGING A CHANCE TO MAINLY AREAS NORTH OF HIGHWAY 50. ANY
ACCUMULATIONS DURING THE DAY SUNDAY WILL LIKELY BE AN INCH OR LESS
IN THE VALLEYS WITH 1 TO 2 INCHES IN THE MOUNTAINS. GUSTY
NORTHWEST WINDS ARE EXPECTED BEHIND THE COLD FRONT WITH SUSTAINED
WINDS OF 15 TO 30 MPH WITH GUSTS AROUND 45 TO 50 MPH. THE
STRONGEST WINDS ARE EXPECTED OVER NORTHERN NYE COUNTY AND EXTREME
EASTERN ELKO COUNTY.

ANOTHER COLD FRONT IS EXPECTED TO CROSS THE REGION MIDWEEK WITH
ANOTHER CHANCE FOR LIGHT SNOW ACROSS NORTHEAST NEVADA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Nevada, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.